logo AFST

Extendible bases and Kolmogorov problem on asymptotics of entropy and widths of some class of analytic functions
Annales de la Faculté des sciences de Toulouse : Mathématiques, Série 6, Tome 20 (2011) no. S2, pp. 211-239.

Soit K un sous-ensemble compact d’un ouvert D d’une variété de Stein Ω de dimension n. On désigne par H D l’espace de Banach des fonctions analytiques et bornées sur D functions muni de la norme de la convergence uniforme et par A K D une partie compacte de l’espace CK consituée de toutes les restrictions des fonctions de la boule unité 𝔹 H D . Dans les année 1950, Kolmogorov posa le problème suivant : Existe-t-il une constante τ telle qu’on ait l’asymptotique

εAKDτln1εn+1,ε0,

ε A K D est la ε-entropie du compact A K D  ? On donne ici une revue des résultats concernant ce problème et un problème qui lui est relié concernant l’asymptotique stricte des diamètres de Kolmogorov de l’ensemble A K D par rapport à la boule unité de l’espace CK. On décrit les progrès réalisés dans l’étude de ces problèmes, commençant par les résultats initiaux des années 1950, en relation étroite avec le problème de l’existence des bases communes pour les espaces AK and AD avec de bonnes estimations sur les ensembles de sous-niveau de la fonction plurisouharmonique extrémale de la paire (condensateur) (condenser) K,D. On conclut cette présentation avec une discussion des problèmes ouverts.

Let K be a compact set in an open set D on a Stein manifold Ω of dimension n. We denote by H D the Banach space of all bounded and analytic in D functions endowed with the uniform norm and by A K D a compact subset of the space CK consisted of all restrictions of functions from the unit ball 𝔹 H D . In 1950ies Kolmogorov posed a problem: does

εAKDτln1εn+1,ε0,

where ε A K D is the ε-entropy of the compact A K D . We give here a survey of results concerned with this problem and a related problem on the strict asymptotics of Kolmogorov diameters of the set A K D wih respect to the unit ball in the space CK. We decribe a progress in studying of these problems, beginning with initial results of 1950ies, in the closed connection with the problem on existence of a common basis for the spaces AK and AD with good estimates on sublevel sets of extremal plurisubharmonic function for the pair (condenser) K,D. The survey is concluded by a discussion of some open problems.

@article{AFST_2011_6_20_S2_211_0,
     author = {Vyacheslav Zakharyuta},
     title = {Extendible bases and {Kolmogorov} problem on asymptotics of entropy and widths of some class of analytic functions},
     journal = {Annales de la Facult\'e des sciences de Toulouse : Math\'ematiques},
     pages = {211--239},
     publisher = {Universit\'e Paul Sabatier, Toulouse},
     volume = {Ser. 6, 20},
     number = {S2},
     year = {2011},
     doi = {10.5802/afst.1313},
     zbl = {1250.32030},
     mrnumber = {2858175},
     language = {en},
     url = {https://afst.centre-mersenne.org/articles/10.5802/afst.1313/}
}
Vyacheslav Zakharyuta. Extendible bases and Kolmogorov problem on asymptotics of entropy and widths of some class of analytic functions. Annales de la Faculté des sciences de Toulouse : Mathématiques, Série 6, Tome 20 (2011) no. S2, pp. 211-239. doi : 10.5802/afst.1313. https://afst.centre-mersenne.org/articles/10.5802/afst.1313/

[A1] Aytuna (A.).— On Stein manifolds M for which 𝒪M is isomorphic to 𝒪Δ n as Fréchet spaces, Manuscripta Math. 62, p. 297-315 (1988). | MR 966628 | Zbl 0662.32014

[A2] Aytuna (A.).— Stein spaces M for which 𝒪M is isomorphic to a power series space, in: Advances in Theory of Fréchet Spaces (ed. T. Terzioğlu), Kluwer, p. 115-154 (1989). | MR 1083561 | Zbl 0743.46017

[ARZ] Aytuna (A.), Rashkovskii (A.), Zakharyuta (V.).— Widths asymptotics for a pair of Reinhardt domains, Ann. Pol. Math. 78 , p. 31-38 (2002). | MR 1899309 | Zbl 1009.32002

[B] Babenko (K. I.).— On entropy of a class of analytic functions, Nauch. Dokl. Vis. Shkoly 1 (2), p. 9-19 (1958).

[Be] Bergman (S.).— The Kernel Function and Conformal Mapping, Math. Surveys 5, AMS, (1950). | MR 38439 | Zbl 0040.19001

[BT1] Bedford (E.), Taylor (A. B.).— The Dirichlet problem for a complex Monge-Ampére equation, Invent. Math. 37 , p. 1-44 (1976). | MR 445006 | Zbl 0315.31007

[BT2] Bedford (E.), Taylor (A. B.).— A new capacity for plurisubharmonic functions, Acta Math. 149, p. 1-40 (1982). | MR 674165 | Zbl 0547.32012

[E1] Erokhin (V. D.).— On conformal transformations of rings and the fundamental basis in the space of functions analytic in an elementary neighborhood of an arbitrary continuum, Doklady AN SSSR 120, p. 689-692 (1958). | MR 102743 | Zbl 0098.08603

[E2] Erokhin (V. D.).— On asymptotics of ε-entropy of analytic functions, Doklady AN SSSR 120, p. 949-952 (1958). | MR 102744 | Zbl 0098.08701

[E3] Erokhin (V. D.).— On the best approximation of functions analytically extendible from a given continuum into a given domain, Uspehi Matem. Nauk 14, p. 91-132 (1968).

[FM] Fisher (S. D.), Miccelli (C. A.).— The n-widths of sets of analytic functions, Duke Math. J. 47, p. 789-801 (1980). | MR 596114 | Zbl 0451.30032

[GM] Gauthier (P. M.), Melnikov (M. S.).— Compact approximation by bounded functions and functions continuous up to the boundary, Linear and complex analysis, 61-66; Amer. Math. Soc. Transl. Ser. 2, 226. | MR 2500510 | Zbl 1183.30032

[GW] Gurevich (W.), Wallman (H.).— Dimension Theory, Princeton University Press, 1941; Russian translation, IL, Moscow (1948). | MR 6493 | Zbl 0036.12501

[K1] Kolmogorov (A. N.).— Estimates of the minimal number of elements of ε-nets in various functional spaces and their application to the problem on the representation of functions of several variables with superpositions of functions of lesser number of variables, Uspehi Matem. Nauk 10, p. 192-193 (1955).

[K2] Kolmogorov (A. N.).— Asymptotic characteristics of certain totally bounded metric spaces, Doklady AN SSSR 108, p. 585-589 (1956). | MR 80904

[Kl] Klimek.— Pluripotential Theory, Clarendon Press, Oxford-NY-Tokyo (1991). | MR 1150978 | Zbl 0742.31001

[KPS] Krein (S. G.), Petunin (Yu. I.), Semenov (E. M.).— Interpolation of linear operators, Nauka, Moscow, 1978 (in Russian). | MR 506343 | Zbl 0499.46044

[KR] Kerzman (N.), Rosay (I. P.).— Fonctions plurisousharmoniques d’exhaustion bornées et domaines taut, Math. Ann. 257, p. 171-184 (1981). | MR 634460 | Zbl 0451.32012

[Kr] Krein (S. G.).— On an interpolation theorem in the operator theory, Doklady AN SSSR 130, p. 491-494 (1960). | MR 119094 | Zbl 0089.32202

[KT] Kolmogorov (A. N.), Tikhomirov (V. M.).— ε-entropy and ε-capacity of sets in functional spaces, Uspehi Matem. Nauk 14, p. 3-86 (1959). | MR 112032 | Zbl 0090.33503

[Le] Leja (F.).— Sur certaines suites liées aux ensembles plans et leur application à la représentation conforme, Ann. Soc. Pol. Math. 4, p. 8-13 (1957). | MR 100726 | Zbl 0089.08303

[Li] Lions (J. L.).— Espaces intermédiaires entre espaces hilbertiens et applications, Bull. Math. Soc, Math. Phys. R. P. Roumanie 2, p. 419-432 (1958). | MR 151829 | Zbl 0097.09501

[Ll] Lelong (P.).— Notions capacitaires et fonctions de Green pluricomplexes dans les espaces de Banach, C. R. Acad. Sci. Paris 305 Serie I, p. 71-76 (1987). | MR 901138 | Zbl 0627.46054

[LT] Levin (A. L.), Tikhomirov (V. M.).— On theorem of Erokhin (V. D.), Russian Math. Surveys 23, p. 119-132 (1968).

[Lv] Levenberg (N.).— Monge-Ampère measures associated to extremal plurisubharmonic functions in n , Trans. Amer. Math. Soc. 289, p. 333-343 (1985). | MR 779067 | Zbl 0541.31009

[M] Mityagin (B. S.).— Approximative dimension and bases in nuclear spaces, Russian Math. Survey 16, p. 59-127 (1963). | Zbl 0104.08601

[Mk] Markushevich (A. I.).— Theory of functions of complex variable, Vol. I,II,III, Translated and edited by R. A. Silverman, Chelsea Publishing Co., NY (1977). | MR 444912 | Zbl 0357.30002

[MV] Meise (R.), Vogt (D.).— Introduction to Functional Analysis, Clarendon Press, Oxford (1997). | MR 1483073 | Zbl 0924.46002

[N1] Nivoche (S.).— Sur une conjecture de Zahariuta et un probléme de Kolmogorov, C. R. Acad. Sci. Paris, Sér. I Math. 333, p. 839-843 (2001). | MR 1873221 | Zbl 1016.32016

[N2] Nivoche (S.).— Proof of the conjecture of Zahariuta concerning a problem of Kolmogorov on the ε-entropy, Invent. Math. 158, p. 413-450 (2004). | MR 2096799 | Zbl 1066.32031

[Ng1] Nguyen (T. V.).— Bases de Schauder dans certain espaces de functions holomorphes, Ann. Inst. Fourier, 22, p. 169-253 (1972). | Numdam | MR 388058 | Zbl 0226.46025

[Ng2] Nguyen (T. V.).— Note on doubly systems of Bergman, in: Linear Topological Spaces and Complex Analysis, Ankara, METU-TÜBİTAK (ed. Aytuna (A.)) 3, p. 137-159 (1997). | MR 1632495

[NS] Nguyen (T. V.), Siciak (J.).— Fonctions plurisousharmoniques extrémales et systèmes doublement orthogonaux de fonctions analytiques, Bull. Sc. math., 115, p. 235-244 (1991). | MR 1101026 | Zbl 0810.32011

[NZ1] Nguyen (T. V.), Zeriahi (A.).— Familles de polynômes presque bornées, Bull. Sci. Math. 107, p. 81-91 (1983). | MR 699992 | Zbl 0523.32011

[NZ2] Nguyen (T. V.), Zeriahi (A.).— Systèmes doublement orthogonaux de fonctions holomorphes et applications, in: Topics in Complex Analysis, Banach Center Publications, Warszawa 31, p. 281-296 (1995). | MR 1341397 | Zbl 0844.31003

[P] Poletsky (E.).— Approximation of plurisubharmonic functions by multipole Green functions, Trans. Amer. Math. Soc. 335, p. 1579-1591 (2003). | MR 1946406 | Zbl 1023.32020

[Pt] Pietsch (A.).— Nuclear locally convex spaces, Berlin-Heidelberg-New York (1972). | MR 350360 | Zbl 0236.46001

[S] Skiba (N. I.).— Extendible bases and n-diameters of sets in spaces of analytic functions on Riemann surfaces, Ph. D. Thesis, Rostov State University, Rostov-na-Donu (1979).

[Sd] Sadullaev (A.).— Plurisubharmonic measures and capacity on complex manifolds, Uspehi Mat. Nauk. 36 No4, p. 53-105 (1981). | MR 629683 | Zbl 0475.31006

[Si1] Siciak (J.).— Separately analytic functions and envelopes of holomorphy of some lower dimensional subsets of n , Ann. Pol. Math. 22, p. 145-171 (1969/1970). | MR 252675 | Zbl 0185.15202

[Si2] Siciak (J.).— Extremal plurisubharmonic functions in C n , Ann. Pol. Math. 39, p. 175-211 (1981). | MR 617459 | Zbl 0477.32018

[Sib] Sibony (N.).— Prolongement des fonctions holomorphes bornées et métrique de Caratheodory, Invent. Math. 29, p. 205-230 (1975). | MR 385164 | Zbl 0333.32011

[SS] Semiguk (O. S.), Skiba (N. I.).— Common bases in some spaces of analytic functions om Riemann surfaces, Function Theory, Functional Analysis and Applications, Kharkov, 26, p. 90-95 (1976). | MR 428021 | Zbl 0473.46016

[St] Stehle (J. L.).— Fonctions plurisousharmoniques et convexité holomorphe de certains fibrés analytiques, Séminaire Lelong 73-74, Lecture Notes in Math., Springer 474, p. 155-180 (1975). | MR 399524 | Zbl 0309.32011

[Ul] Ullman (J.).— Orthogonal polynomials for general measures, I, Proc. Tampa Conference on Rational Approximation and Interpolation (1983). | MR 783300 | Zbl 0684.42014

[V1] Vitushkin (A. G.).— On thirteenth problem of Hilbert, Doklady AN SSSR 117, p. 701-748 (1955).

[V2] Vitushkin (A. G.).— Absolute entropy of metric spaces, Doklady AN SSSR 120, p. 745-748 (1957). | MR 97280 | Zbl 0133.06702

[V3] Vitushkin (A. G.).— The complexity estimation of tabulation problems, Fizmatgiz, Moscow (1959).

[Vg] Vogt (D.).— Eine Charakterisierung der Potenzreihenträume von endlichen Typ und ihre Folgerungen, Manuscripta Math. 37, p. 269-301 (1982). | MR 657522 | Zbl 0512.46003

[Wd1] Widom (H.).— Polynomials associated with measures in the complex plane, J. Math. Mech. 15, p. 997-1013 (1967). | MR 209448 | Zbl 0182.09201

[Wd2] Widom (H.).— Rational approximation and n-dimensional diameter, JAT 5, p. 343-361 (1972). | MR 367222 | Zbl 0234.30023

[Wl] Walsh (J. L.).— Interpolation and Approximation by Rational Functions in the Complex Domain, AMS Colloquium Publications 20 (1960). | MR 218587 | Zbl 0106.28104

[Z1] Zahariuta (V.).— Continuable bases in spaces of analytic functions of one and several variables, Sibirsk. Mat. Zh., 19, p. 277-292 (1967). | MR 215071 | Zbl 0182.45302

[Z2] Zakharyuta (V.).— On bases and isomorphism of spaces of functions analytic in convex domains, Teor. Funkciĭ, Funkcional. Anal. i Priložen., Kharkov 5 (1967), p. 5-12. | Zbl 0162.17702

[Z3] Zakharyuta (V.).— Isomorphism of spaces of holomorphic functions of several complex variables, Functional Analysis and Applications 5, p. 71-72 (1971). | MR 477721 | Zbl 0241.46023

[Z4] Zakharyuta (V.).— Extremal plurisubharmonic functions, Hilbert scales, and the isomorphism of spaces of analytic functions of several variables, I, II. Teor. Funkciĭ, Funkcional. Anal. i Priložen. 19, p. 133-157 (1974); ibid. 21, p. 65-83 (1974). | MR 447632 | Zbl 0336.46032

[Z5] Zakharyuta (V.).— Some linear topological invariants and isomorphism of tensor products of scale centers, Izv. Sev.-Kavkaz. Nauch. Centra 4, p. 62-64 (1974).

[Z6] Zakharyuta (V.).— Isomorphism of spaces of analytic functions, Sov. Math. Dokl. 22, p. 631-634 (1980). | MR 593188 | Zbl 0467.32009

[Z7] Zakharyuta (V.).— Spaces of analytic functions and maximal plurisubharmonic functions, Dr. Sci. Thesis, Rostov State University, Rostov-na-Donu, 1984, 281pp.

[Z8] Zakharyuta (V.).— Spaces of analytic functions and complex potential theory, in: Linear Topological Spaces and Complex Analysis 1, p. 74-146 (1994). | MR 1323360 | Zbl 0859.30041

[Z9] Zakharyuta (V.).— Kolmogorov problem on widths asymptotics and pluripotential theory, Contemporary Mathematics, 481, p. 171-196 (2009). | MR 2497873 | Zbl 1177.41026

[Z10] Zakharyuta (V.).— On asymptotics of entropy of some class of analytic functions, preprint

[Ze1] Zeriahi (A.).— Capacité, constante de Ĉebyŝev et polynômes orthogonaux associés à un compact de n , Bull. Sci. Math. (2) 109, p. 325-335 (1985). | MR 822830 | Zbl 0583.31006

[Ze2] Zeriahi (A.).— Bases de Schauder et isomorphismes d’espaces de fonctions holomorphes, C. R. Acad. Sci. Paris 310, p. 691-694 (1990). | MR 1055229 | Zbl 0721.32002

[Ze3] Zeriahi (A.).— Fonction de Green pluricomplexe à pôle à l’infini sur un espace de Stein parabolique et applications, Math. Sc. 69, p. 89-126 (1991). | MR 1143476 | Zbl 0748.31006

[Ze4] Zeriahi (A.).— Pluricomplex Green functions and approximation of holomorphic functions, Pitman Res. Notes, Math. Ser. 347, p. 104-102 (1996). | MR 1402025 | Zbl 0872.32010

[ZK] Zakharyuta (V. P.), Kadampatta (S. N.).— On existence of extendible bases in spaces of functions analytic on compacta, Mat. Zametki 27, p. 701-713 (1980). | MR 578255 | Zbl 0458.46006

[ZS] Zakharyuta (V.), Skiba (N.).— Estimates of n-diameters of some classes of functions analytic on Riemann surfaces, Matem. zametki 19, p. 899-911 (1976). | MR 419783 | Zbl 0375.46028